MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5LAT, 32MM G1-48/50MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, +5LAT, 32MM G1-48/50MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 136-32-51
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Hip Fracture (2349); Osteolysis (2377); Implant Pain (4561)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation: (d10) concomitant device(s): 2229281 180-01-48 - crown cup,cluster-hole gr.48.
 
Event or Problem Description
The 84 y/o female patient had persistent pain on her left side in 2013 implanted hip prosthesis after a fall.There was a fracture of the acetabulum.The inlay wear was checked already diagnosed as part of the manufacturer's recall campaign.Suspects also emerged here.Changes noted in the acetabulum as a sign of possible osteolysis.The patient did not want to have the procedure done electively or for further diagnostics.A revision surgery was necessary due to the noted fracture.A revision hip cup with tab and iliac pin (competitor company) was implanted with filling of the osteolysis with allogeneic cancellous bone and changing the prosthetic head.Diagnosis that led to implantation: primary coxarthrosis m16.1 photos of the explants, will be sent upon receipt.The explants are currently in the laboratory doctor's office for microbiological examination using sonication.After the examination (14 days of long-term incubation), these are sent back to us and then - a present one subject to the patient's consent.Surgical reports/x-rays are also available upon request.
 
Additional Manufacturer Narrative
The revision reported was likely the result of the patient¿s reported fall which led to fracture of the acetabulum.The reported wear and osteolysis may have due to a combination of the risk factors specified in the hhe.However, this cannot be confirmed because the devices were not returned for evaluation and radiographs were not provided.Additionally, the components were implanted for over 10 years which may have contributed to the reported wear.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely the result of the patient¿s reported fall which led to fracture of the acetabulum.The reported wear and osteolysis may have due to a combination of the risk factors specified such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed because the devices were not returned for evaluation and radiographs were not provided.Additionally, the components were implanted for over 10 years which may have contributed to the reported wear.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, +5LAT, 32MM G1-48/50MM CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key18310887
Report Number1038671-2023-02962
Device Sequence Number6783855
Product Code JDI
UDI-Device Identifier10885862024275
UDI-Public10885862024275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date02/20/2017
Device Catalogue Number136-32-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer02/12/2024
04/17/2025
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date02/26/2024
04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexFemale